Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2018, 3:56 PM EDT for Lake County, Orange County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 8, 2018, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Tampa radar (KTBW), 103 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WUUS52 KMLB 081956
SVRMLB
FLC069-095-082030-
/O.NEW.KMLB.SV.W.0043.180608T1956Z-180608T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
356 PM EDT FRI JUN 8 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Lake County in east central Florida...
Southwestern Orange County in east central Florida...
* Until 430 PM EDT.
* At 356 PM EDT, a severe thunderstorm was located near Lake Louisa,
or 8 miles southeast of Groveland, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ocoee, Winter Garden, Windermere, Bay Lake and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2851 8189 2860 8151 2835 8149 2835 8179
2836 8179 2836 8190
TIME...MOT...LOC 1956Z 269DEG 22KT 2845 8178
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
234 WWUS52 KMLB 082007 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 407 PM EDT FRI JUN 8 2018 FLC069-095-082030- /O.CON.KMLB.SV.W.0043.000000T0000Z-180608T2030Z/ Lake FL-Orange FL- 407 PM EDT FRI JUN 8 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTH CENTRAL LAKE AND SOUTHWESTERN ORANGE COUNTIES... At 407 PM EDT, a severe thunderstorm was located over Lake Louisa, or 9 miles northwest of Bay Lake, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Ocoee, Winter Garden, Windermere, Bay Lake and Clermont. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2860 8151 2835 8149 2835 8179 2853 8179 TIME...MOT...LOC 2007Z 269DEG 22KT 2845 8170 HAIL...0.75IN WIND...60MPH $$ Rodriguez
510
WWUS52 KMLB 082024
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
424 PM EDT FRI JUN 8 2018
FLC069-095-082034-
/O.EXP.KMLB.SV.W.0043.000000T0000Z-180608T2030Z/
Lake FL-Orange FL-
424 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE AND
SOUTHWESTERN ORANGE COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2860 8151 2835 8149 2835 8179 2853 8179
TIME...MOT...LOC 2024Z 269DEG 22KT 2845 8161
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Fri Jun 8 2018 .DISCUSSION... Current/Tonight... Both east and west coast sea breezes have formed and were drifting slowly inland as of mid aftn...west coast breeze further inland due to the prevailing H100-H70 W/SW flow. Similar to Thu, sea breeze merger should occur along the spine of the FL Peninsula, though the strength of the mean H100-H70 flow has diminished to 5-10KTS. This weaker flow suggests slower storm motion that will increase heavy rain potential. Early storm development north of the I-4 Corridor and along the Treasure Coast will consume much of the available energy in those regions by sunset. Will go with a mix of chc shra/slgt chc tsras in these areas. Regions btwn the I-4 Corridor and SR-60 will see a later seabreeze/mesoscale boundary collision, resulting in higher evng storm potential...will paint this area with straight chc of tsras. Convection ending by 04Z with partly cloudy skies afterwards. Sfc dewpoints in the U60s/L70s suggest min temps on the same order. Sat-Sun... The mid-level closed low will lose its influence this weekend as it drifts north and is absorbed by a secondary trof over the Midwest. The Atlc ridge will respond by drifting north into south FL, though the aforementioned trof merger will prevent the ridge axis from moving north of the Jupiter Inlet/Lake-O region. Lcl pgrad will slacken, causing W/SW steering flow to diminish and shift to the S/SW. Guidance indicates a slug of dry H85-H50 air over the NW GOMex advecting into the I-4 Corridor over the weekend, while E/SE H100- H70 flow around the base of the Atlc Ridge pulls a slug of low RH air north of Hispaniola into the FL Peninsula. Guidance indicates mean RH thru the H100-H70 lyr decreasing to less than 70pct on Sat, and btwn 70-80pct on Sun...PWat values dropping to btwn 1.25"-1.50" late Sat before recovering to 1.50"-1.75" Sun. Diminished moisture supports a slightly drier fcst with PoPs AOB 40pct Sat, AOB 50pct Sun. Southwest steering flow will continue to favor the eastern half of the peninsula despite the lower coverage, as well as max temps in the U80s/L90s...min temps in the L/M70s Mon-Fri...(prev disc) The Atlantic ridge axis will nudge northward into mid week with some increase in southerly winds. Mean moisture levels will remain below normal to start the week, particularly across northern sections, with diurnal shower/thunderstorm chances generally in the 30-40 percent range. A slight increase in rain chances (40-50%) may occur toward the middle of next week as deeper moisture rounds the Atlantic ridge, favoring inland locales where sea breeze boundary interaction is more likely. && .AVIATION... Starting today with a similar patter to yesterday, as showers and thunderstorms have developed early south along the Martin/St. Lucie county costs, and north along a line from KLEE-KDAB. Expecting additional showers/storms to develop across the interior mainly along the east coast sea breeze, and then along any subsequent outflow boundaries put out from the initial round of storms. Have included TEMPO groups at all terminals indicating the most likely time of strongest storms, however these may need to be adjusted based on the interaction of outflow boundaries. Regardless, thunderstorms that do develop will be capable of producing IFR/MVFR conditions. Strongest convection should be done by sunset, with lingering stratiform rain with a few embedded lighting strikes possible from KMCO to KDAB to KMLB. Rain should end by 09/02Z with VFR conditions prevailing overnight into early Saturday afternoon. && .MARINE... Tonight...Light to gentle SE wind arnd in the evening bcmg S/SW overnight. Expect evening storms near the coast pushing offshore into late evening and overnight...sfc gust potential 35-40KTS. Seas 2FT nearshore building to 2-3FT offshore. Sat-Tue...The Atlantic ridge axis will drift north into the Jupiter Inlet/Lake-O region this weekend, where it will hold position into early next week. Southerly sfc/bndry lyr winds will prevail, bcmg S/SE thru the day and W/SW overnight with the diurnal sea/land breeze circulation. Seas generally AOB 2FT, up to 3FT in the Gulf Stream. Primary hazard for small craft operators will be sct thunderstorms moving offshore during the aftn/evng hrs. Winds and seas locally higher in vicinity of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 88 71 88 / 50 50 30 30 MCO 72 92 72 91 / 50 50 30 40 MLB 71 88 73 88 / 40 40 30 40 VRB 71 89 72 89 / 40 40 30 40 LEE 73 91 72 91 / 50 50 30 40 SFB 72 91 72 91 / 50 50 30 40 ORL 73 91 72 91 / 50 50 30 40 FPR 70 89 71 88 / 40 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short/Mid Term....Bragaw Aviation/Radar....Rodriguez Impact WX/Radar...Lascody
Hazardous weather outlook, Jun 8, 11:16 AM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1116 AM EDT Fri Jun 8 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1116 AM EDT Fri Jun 8 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A mid to upper level low over the eastern Gulf of Mexico will provide cool and dry air aloft across the area today. This will lead to very unstable conditions during daytime heating, so scattered strong thunderstorms will develop this afternoon and extend into evening. Short range models suggest scattered storms will form along the east coast sea breeze early this afternoon, especially along the Space and Treasure Coasts, while west coast sea breeze storms move inland towards Lake county. A merger of the east and west coast boundaries should ignite the strongest storms near the Interstate 4 corridor late in the afternoon or early in the evening. The main hazard will be frequent lightning strikes with some of the storms. A few storms could become severe and produce large hail and damaging winds. Those with outside activities should seek shelter as skies darken to the west or thunder is heard in the distance. .FLOOD IMPACT... Quick 2 or 3 inch downpours are possible with stronger and slower moving storms. This will produce considerable ponding of water on roadways and other poorly drained surfaces. .MARINE THUNDERSTORM GUST IMPACT... Scattered strong storms are forecast to develop as the east and west coast boundaries collide near the Interstate 4 corridor late this afternoon. These storms could then push back to the east coast from about Cape Canaveral northward. Strong wind gusts in excess of 40 knots will be possible with these storms. Mariners should seek safe harbor well in advance of storms expected in the afternoon and evening hours. Motion of the stronger storms should be to the east around 10 knots, but very gusty winds will rush out well ahead of the heavy rain and lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered storms are expected well into the upcoming week. A few will produce locally heavy rainfall, strong wind gusts and frequent lightning strikes each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather this afternoon and evening and self activate if needed. If severe wind or hail is observed please relay your report to the National Weather Service in Melbourne at 3 2 1 2 5 5 0 2 1 2. Lascody
In the hours before
Special weather statement, Jun 8, 3:13 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
313 PM EDT FRI JUN 8 2018
FLZ141-081945-
Coastal Volusia-
313 PM EDT FRI JUN 8 2018
...A STORM WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS WILL AFFECT
EAST CENTRAL VOLUSIA COUNTY...
At 312 PM EDT, a strong thunderstorm was located near New Smyrna
Beach, moving southeast at around 5 to 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, South Daytona and Daytona
Beach Shores.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2913 8091 2909 8090 2902 8085 2891 8095
2903 8106 2907 8108 2908 8107 2917 8097
TIME...MOT...LOC 1912Z 316DEG 11KT 2906 8098
SedlockSpecial weather statement, Jun 8, 3:36 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
336 PM EDT FRI JUN 8 2018
FLZ144-082000-
Southern Lake County FL-
336 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
400 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Groveland, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2858 8195 2873 8182 2858 8165 2854 8166
2844 8166 2835 8189 2843 8196
TIME...MOT...LOC 1936Z 228DEG 20KT 2851 8186
RodriguezSpecial weather statement, Jun 8, 3:41 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT FRI JUN 8 2018
FLZ141-082030-
Coastal Volusia FL-
341 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
430 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Smyrna Beach, moving southeast at 10 mph. This storm has also
exhibited broad rotation from time to time.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, Oak Hill and Daytona Beach
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2909 8090 2890 8076 2890 8097 2913 8099
2917 8093
TIME...MOT...LOC 1941Z 317DEG 11KT 2904 8091
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:00 PM EDT | Areal Flood Advisory | MLB | Osceola | 90 min |
| Jun 7, 8:02 PM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Jun 7, 9:02 PM EDT | Areal Flood Advisory | MLB | Brevard | 88 min |
| Jun 8, 1:25 PM EDT | Areal Flood Advisory | MLB | Martin | 95 min |
| Jun 8, 3:13 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Jun 8, 3:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jun 8, 3:36 PM EDT | Special Weather Statement | MLB | Lake | 24 min |
| Jun 8, 3:41 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Jun 8, 3:41 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 8, 4:19 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jun 8, 4:25 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Jun 8, 4:36 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jun 8, 5:10 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 65 min |
| Jun 8, 5:11 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
| Jun 8, 5:25 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 8, 5:34 PM EDT | Special Weather Statement | MLB | Okeechobee | 26 min |
| Jun 8, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 34 min |
| Jun 8, 5:53 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 8, 5:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Jun 8, 6:12 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 48 min |
| Jun 8, 6:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Jun 8, 6:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| Jun 8, 7:17 PM EDT | Special Marine Warning | MLB | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.